Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 11:06 AM CDT for Benton County, Washington County, Arkansas; 6 counties in Oklahoma. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 11:06 AM CDT (16:06 UTC)
- Expired
- Jun 12, 2009, 12:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:23 AM CDT | TSTM WND GST 60 | Tahlequah, OK | |
| Jun 12, 11:32 AM CDT | TSTM WND DMG | 3 S Jay, OK | TREES BLOWN DOWN. |
| Jun 12, 11:48 AM CDT | HAIL 2.75 | 8 Sw Tahlequah, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 121606
SVRTSA
ARC007-143-OKC001-021-041-097-101-145-121700-
/O.NEW.KTSA.SV.W.0293.090612T1606Z-090612T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1106 AM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
EASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL NOON CDT
* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND VIOLENT STRAIGHT LINE WINDS TO 90 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPAVINAW TO LEACH TO HULBERT TO
OKAY...MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SPAVINAW...
DISNEY...LEACH...CHLOETA...OAKS...TAHLEQUAH...SCRAPER...TWIN
OAKS...KANSAS...ELDON...JAY...PROCTOR...COLCORD...CHRISTIE...
MAYSVILLE...WATTS...BARON...WESTVILLE...WEST SILOAM SPRINGS...
CINCINNATI...MARIETTA...SILOAM SPRINGS...STILWELL...GRAVETTE...
BUNCH...LINCOLN...GENTRY...DECATUR...SPRINGTOWN...PRAIRIE GROVE AND
HIGHFILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3649 9436 3600 9428 3580 9441 3565 9467
3586 9540 3598 9521 3618 9508 3652 9519
TIME...MOT...LOC 1607Z 285DEG 41KT 3640 9505 3615 9494
3595 9507 3583 9529
$$1 follow-up statement
000
WWUS54 KTSA 121629
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 AM CDT FRI JUN 12 2009
ARC007-143-OKC001-021-041-097-101-145-121700-
/O.CON.KTSA.SV.W.0293.000000T0000Z-090612T1700Z/
WASHINGTON AR-BENTON AR-MUSKOGEE OK-WAGONER OK-DELAWARE OK-ADAIR OK-
CHEROKEE OK-MAYES OK-
1129 AM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN MAYES...CHEROKEE...ADAIR...DELAWARE...SOUTHEASTERN WAGONER...
NORTHEASTERN MUSKOGEE...WESTERN BENTON AND WESTERN WASHINGTON
COUNTIES...
AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND VIOLENT STRAIGHT LINE WINDS TO 90 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ZENA TO COLCORD TO PROCTOR
TO 10 MILES SOUTH OF HULBERT...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEST SILOAM
SPRINGS...CHRISTIE...WATTS...BALLARD...SILOAM SPRINGS...WESTVILLE...
LAKE FRANCIS...CHEROKEE CITY...CINCINNATI...MAYSVILLE...BARON...
SUMMERS...GENTRY...FAIRMOUNT...GALLITIN...WEDINGTON...MARIETTA...
SPRINGTOWN...DECATUR...RHEA...SULPHUR SPRINGS...BUNCH...LINCOLN...
SAVOY...GRAVETTE...STILWELL...HIGHFILL...VINEY GROVE...PRAIRIE
GROVE...CANEHILL...MORROW AND CLYDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND
SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3649 9436 3600 9428 3580 9441 3565 9467
3586 9540 3598 9521 3618 9508 3652 9519
TIME...MOT...LOC 1629Z 280DEG 38KT 3647 9481 3620 9465
3600 9473 3578 9508
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 8:09 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 809 AM CDT FRI JUN 12 2009 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT. ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING. MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 12, 10:28 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND GST 2 E SPERRY 36.30N 95.96W
06/12/2009 E60 MPH TULSA OK PUBLIC
FLATTENED CORN ROWS.
&&
KDJLocal storm report, Jun 12, 10:30 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND GST TULSA 36.13N 95.92W
06/12/2009 E60 MPH TULSA OK AMATEUR RADIO
31ST AND 145TH
&&
KDJLocal storm report, Jun 12, 10:47 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 2 NW PRYOR 36.33N 95.34W
06/12/2009 E65 MPH MAYES OK PUBLIC
&&
KDJLocal storm report, Jun 12, 10:51 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 2 WNW CLAREMORE 36.32N 95.65W
06/12/2009 M61 MPH ROGERS OK MESONET
&&
KDJLocal storm report, Jun 12, 10:53 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
06/12/2009 M85 MPH ROGERS OK MESONET
&&
KDJLocal storm report, Jun 12, 10:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 1 E CLAREMORE 36.31N 95.60W
06/12/2009 ROGERS OK STORM CHASER
ESTIMATED 70 MPH WITH TREE LIMBS DOWN.
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:36 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Madison, Washington | 54 min |
| Jun 12, 11:41 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 55 min |
| Jun 12, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 59 min |
| Jun 12, 12:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 68 min |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 47 min |
| Jun 12, 1:04 PM CDT | Tornado Warning | TSA | Franklin | 26 min |
| Jun 12, 1:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 23 min |
| Jun 12, 8:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 96 min |
| Jun 12, 9:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Jun 12, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 72 min |
| Jun 12, 9:46 AM CDT | Areal Flood Advisory | TSA | Osage | 59 min |
| Jun 12, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Jun 12, 10:15 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 60 min |
| Jun 12, 10:19 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 56 min |
| Jun 12, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 50 min |
| Jun 12, 10:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 55 min |
| Jun 12, 10:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 29 min |
| Jun 12, 10:47 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 58 min |
| Jun 12, 11:02 AM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes | 43 min |
| Jun 12, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 65 min |
| Jun 12, 11:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 59 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.